U.S. doctors online nowAsk doctors free
Canada
A 43-year-old male asked:

Caffeine makes my abilify's blunting affect effects less severe, why?

1 doctor answer2 doctors weighed in
Dr. Donald Jacobson
A Verified Doctoranswered
A US doctor answeredLearn more
Alerting effect: As the day goes on, our bodies build up a chemical called adenosine. As Adenosine climbs, our desire to sleep increases. Our alertness diminishes. Caffeine blocks adenosine, thereby making us more alert. This is the mechanism underlying what you are feeling when you drink caffeine while on Abilify (aripiprazole) because Abilify (aripiprazole) does have a sedating effect.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.